Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 14, 2018, 8:04 PM MDT for 4 counties in Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 8:04 PM MDT (02:04 UTC)
- Expired
- Jun 14, 2018, 8:30 PM MDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
231
WUUS53 KLBF 150204
SVRLBF
NEC029-085-111-135-150230-
/O.NEW.KLBF.SV.W.0142.180615T0204Z-180615T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
904 PM CDT THU JUN 14 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Perkins County in southwestern Nebraska...
Chase County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
Western Hayes County in southwestern Nebraska...
* Until 930 PM CDT/830 PM MDT/.
* At 902 PM CDT/802 PM MDT/, a severe thunderstorm was located south
in Kansas and was sending outflow winds into southwest
Nebraska.
HAZARD...60 mph wind gusts at Imperial.
SOURCE...ASOS.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Lamar, Enders, Enders Reservoir
State Recreation Area, Champion, Chase, Center Dam Campground, Wild
Horse Spring, Wanamaker State Wildfire Management Area, Area A
Campground and Church Grove Campground.
This includes Highway 61 between mile markers 27 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Enders Reservoir, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4035 10142 4055 10203 4098 10176 4060 10104
4034 10130
TIME...MOT...LOC 0202Z 190DEG 42KT 4054 10169
HAIL...<.75IN
WIND...60MPH
$$
Power2 follow-up statements
070
WWUS53 KLBF 150223
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
923 PM CDT THU JUN 14 2018
NEC029-085-111-135-150230-
/O.CON.KLBF.SV.W.0142.000000T0000Z-180615T0230Z/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
923 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
CDT/830 PM MDT/ FOR SOUTHWESTERN PERKINS...CHASE...SOUTHWESTERN
LINCOLN AND WESTERN HAYES COUNTIES...
At 920 PM CDT/820 PM MDT/, a severe thunderstorm was located over
Kansas and sending out flow winds into southwest Nebraska.
HAZARD...60 mph wind gusts.
SOURCE...ASOS.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Lamar, Enders, Enders Reservoir
State Recreation Area, Champion, Chase, Center Dam Campground, Wild
Horse Spring, Wanamaker State Wildfire Management Area, Area A
Campground and Church Grove Campground.
This includes Highway 61 between mile markers 27 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. This storm is producing
widespread wind damage across from Hayes Center to Madrid. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Enders Reservoir, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4035 10142 4055 10203 4098 10176 4060 10104
4034 10130
TIME...MOT...LOC 0220Z 190DEG 42KT 4076 10164
HAIL...<.75IN
WIND...60MPH
$$
Power136
WWUS53 KLBF 150230
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
930 PM CDT THU JUN 14 2018
NEC029-085-111-135-150240-
/O.EXP.KLBF.SV.W.0142.000000T0000Z-180615T0230Z/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
930 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS...
CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4035 10142 4055 10203 4098 10176 4060 10104
4034 10130
TIME...MOT...LOC 0230Z 190DEG 42KT 4086 10162
$$
PowerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:38 PM MDT, 26 minutes earlier.
Area forecast discussion, Jun 14, 7:38 PM MDT, 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 838 PM CDT Thu Jun 14 2018 .SHORT TERM...(This evening through Friday) Issued at 232 PM CDT Thu Jun 14 2018 Valentine gets a heat advisory for a few hours this afternoon. The heat abates by 8 pm. The RAP, HRRR and NAMnest models indicate thunderstorms across the front range and Laramie range will move northeast this evening affecting wrn Neb. Isolated to perhaps scattered storm coverage is expected west of highway 83. If the storms can survive the strong 700mb cap this evening, then isolated storm coverage could develop for a few hours late tonight east of highway 83. More prolific storm coverage is expected Friday afternoon across Colo and WY which should move through wrn Neb in the evening and reach highway 83 around midnight. Scattered storm coverage is expected west of highway 83 which becomes isolated east of 83. A cold front should move through wrn and ncntl Neb Friday morning, perhaps providing focus for storm development Friday evening. There is little change in the temperature forecast tonight and Friday. Blended guidance plus bias correction suggested lows in the 60s to around 70 with highs in the mid 80s to mid 90s. .LONG TERM...(Friday night through Thursday) Issued at 232 PM CDT Thu Jun 14 2018 The NAM and GFS suggest a portion of the moisture from Pacific tropical storm "Bud" will move across northwest Neb Saturday night; a day sooner than previously suggested by the models. The models raise precipitable water above 1.5 inches which should support a locally heavy rainfall threat. WPC has responded with a marginal risk of excessive rainfall generally north of a line from Alliance to Valentine. The models carry this moisture across the remainder of wrn and ncntl Neb Sunday. Although a cold front will be draped across Neb Saturday and Sunday, the forcing is mostly west of this region and emanates from an upper low across the Wrn U.S.. The NAM and more so, the GFS, favor the Nebraska Panhandle, wrn SD and ern WY for the best rainfall with the western Sandhills on the edge of substantial rainfall. The model blend temperature forecast Monday and beyond is cooler than the previously forecast. The model consensus indicates substantial cooling aloft with h700mb temperatures falling 10C or cooler. Cooler temperatures are expected at 500mb also, generally around -8 to -9 C. This cooler air aloft could support showers but moisture is limited. Rain chances Tuesday and beyond are 20 percent or less. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 835 PM CDT Thu Jun 14 2018 Some isolated thunderstoprms will try to move east into western Nebraska this evening. Because of their isolated nature have just carried vcts at both KVTN and KLBF. Mostly high clouds and some mid clouds associated with thunderstorms. Storms are capable of strong gusty winds as they pass. Skies will clear out after midnight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Power
Hazardous weather outlook, Jun 14, 2:19 PM MDT, 5 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 319 PM CDT Thu Jun 14 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-152030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 319 PM CDT Thu Jun 14 2018 /219 PM MDT Thu Jun 14 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Potentially dangerous heat indices around 100 are underway in Valentine. A heat advisory is in effect until 8 pm CDT across eastern Cherry County. Isolated severe thunderstorms are possible late this afternoon and evening. The area of concern is generally along and north of a line from Valentine to Antioch and the hazards is damaging wind gusts. Isolated strong thunderstorms are possible late afternoon and this evening. The area of concern is generally west of highway 83 excluding the severe weather outlook area mentioned above. The hazard is wind gusts to 55 mph. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few strong or briefly severe thunderstorms are possible late Friday afternoon and evening. The area of concern is generally west of a line from O'Neill to North Platte to Imperial with the severe weather hazards being large hail and wind damage. A few storms may also be capable of producing locally heavy rainfall. A few strong or briefly severe thunderstorms are possible late Saturday afternoon and evening. The area of concern is generally north of a line from Big Springs to Ewing. The severe weather hazards will be large hail and wind damage. A few storms may also be capable of producing locally heavy rainfall. Thunderstorms are likely Sunday afternoon and Sunday night. The potential for severe weather is uncertain at this time but some storms could be capable of locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 14, 3:08 PM MDT, 4 hours 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
308 PM MDT THU JUN 14 2018
NEZ022-142200-
Garden NE-
308 PM MDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
400 PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Dalton, or 20 miles northeast of Sidney, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lisco and Sugar Loaf Hill.
LAT...LON 4160 10264 4170 10244 4136 10238 4132 10261
4139 10261 4140 10264
TIME...MOT...LOC 2108Z 242DEG 23KT 4141 10281
CDCSpecial weather statement, Jun 14, 4:07 PM MDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
407 PM MDT THU JUN 14 2018
NEZ004-022-142245-
Sheridan NE-Garden NE-
407 PM MDT THU JUN 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND
SOUTHWESTERN SHERIDAN COUNTIES UNTIL 445 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance Airport, or 9 miles southeast of Alliance, moving northeast
at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Antioch, Miles Lake and Wickson Lake.
This includes Highway 2 between mile markers 96 and 107.
LAT...LON 4223 10265 4201 10243 4192 10267 4200 10268
4201 10270 4209 10270 4210 10274 4213 10274
TIME...MOT...LOC 2206Z 232DEG 6KT 4202 10272
CDCSpecial weather statement, Jun 14, 5:09 PM MDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service North Platte NE 509 PM MDT THU JUN 14 2018 NEZ004-094-150000- Sheridan NE-Western Cherry NE- 509 PM MDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 600 PM MDT... At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles north of Ellsworth, or 25 miles south of Rushville, moving northeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Morgan Lake, Billys Lake, Lone Butte, Highway 27 crossing the Niobrara River, Smith Lake State Wildlife Management Area, Rock Hill, Intersection of Highway 27 and Mills Road, Argo Hill and Bayonne. This includes the following highways... Highway 20 between mile markers 107 and 115. Highway 250 between mile markers 17 and 35. LAT...LON 4219 10231 4240 10260 4287 10211 4262 10175 TIME...MOT...LOC 2308Z 222DEG 33KT 4235 10234 Power
Local storm report, Jun 14, 7:12 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST S OSHKOSH 41.41N 102.34W
06/14/2018 E60 MPH GARDEN NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:33 PM MDT | Special Weather Statement | LBF | Keith | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.